Im new here - Transition off of Horiz... - National Migraine...

National Migraine Centre

7,962 members2,339 posts

Im new here - Transition off of Horizant (gabapentin)

NY4820
NY4820

Any one had to down titrate off of Gabapentin and told to go drug free 5 to 10 days. Im totally freekin out, as I will likely not be able to work. I have vestibular migratings and they really kick my ass. I have this static electricity type symptom that is really well, debilitating. Have others had to cycle off of Gabapentin ....

2 Replies
oldestnewest

Hi,

I had a horrendous time coming off gabapentin a couple of years ago. Was told to taper from quite a high dose over 3 weeks. After 2 weeks I went into massive withdrawals feeling anxious, shaky, rapid heart rate, tearful, really horrible. I had to walk out of work as I felt so strange.

Once I figured out what it was, I restarted on a lower dose and tapered much more slowly over 6 months. I also started venlafaxine at the same time which helped the symptoms.

Good luck with it.

I agree with RobinC21 I have had to come off gabapentin twice after having an awful time coming down from 900mg in 3 weeks like the doctor suggested. Next time I took myself off over 6 months. Drug 'holidays as they call them are just something we all have to do. It's not pleasant but you hope it will better in the long run.

You may also like...